Medical questions & health advice by board certified doctors
"Would Kenalog help with my allergic reaction?"
I had an allergic reaction from a laundry detergent I think. My friend has some Kenalog that he says will help it. Will it? Is it okay to take his medication or will it make my allergic reaction worse?
To answer your question -- yes and no. While a kenalog cream may improve your symptoms of an Allergic reaction, I would not recommend that you use it at this time. There are many potential harms that can be caused by this medicine. As such, I would recommend that you see your primary care doctor to have this rash evaluated and then determine the appropriate treatment. Kenalog is a steroid known by its medical name: triamcinolone. Steroids suppress the immune system. An allergic reaction is essentially an immune response gone haywire! Therefore in theory the medicine would help an immune reaction. But there are many problems with just using the cream. Firstly, if the allergic stimulus is still there. Then the steroid will eventually fail -- you must remove the detergent. Secondly, if is is not a allergy but infection, this could allow the infection to run rampant. The other major problem is that the steroid creams have many side effects. For example, thinning the skin can occur as can acne. The appropriate strength ( nor ally measure by a percentage) is important when using the cream. The actual use of a steroid cream to improve an allergic rash makes sense, but is more complicated then just trying it. Please talk to your doctor.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.